MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN VELOSORB FAST; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID

COVIDIEN LP LLC NORTH HAVEN VELOSORB FAST; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Model Number CV-917
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Codes Radiation Exposure, Unintended (3164); No Code Available (3191)
Date of Event 09/21/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, at the end of the perineal suture in an obstetrics surgery, the thread loosened from the curved needle and the needle became disengaged in the subcutaneous tissue of the patient's buttock.The physician therefore defeated the suture and performed a radiological examination to recover the needle.An x-ray was performed on the same date as the surgery.The doctor had to use a new suture and put the patient under prophylactic antibiotic therapy to complete the case.The patient was alive with no injury.
 
Additional Manufacturer Narrative
Evaluation summary post market vigilance (pmv) led an evaluation of one device.Needle was received bent.The needle was disengaged from the suture.Upon microscopic inspection of the needle, instrument marks were observed near the bent site and on the swaged end of the needle.However, records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.The root cause of the observed damage was misuse of the product which would have caused or contributed to the reported incident.Replication of this damage may occur by grasping the needle improperly which can damage the needle as observed.It is recommended that the needle be grasped from the needle body, where the wire is of a full diameter and significantly stronger.Should new information become available, the file will be re-opened and the investigation summary will be amended as appropriate.
 
Additional Manufacturer Narrative
This report is filed in error and (b)(6) would be filing all subsequent communications.If information is provided in the future, a supplemental report will be issued.

Brand Name
VELOSORB FAST
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mc dermott rd
north haven CT 06473
MDR Report Key7019213
Report Number1219930-2017-08667
Device Sequence Number127191
Product Code GAM
UDI-Device Identifier20884521151656
UDI-Public20884521151656
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K120556
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2019
Device Model NumberCV-917
Device Catalogue NumberCV-917
Device Lot Number16120122X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/27/2017
Initial Date Received by Manufacturer 10/13/2017
Supplement Date Received by Manufacturer01/24/2018
01/24/2018
Initial Report FDA Received Date11/10/2017
Supplement Report FDA Received Date02/23/2018
07/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;